RUS  ENG    JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PACKAGE AMSBIB
General information
Latest issue
Forthcoming papers
Archive
Impact factor
Subscription
Guidelines for authors
License agreement
Submit a manuscript

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



Mat. Sb.:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


Mat. Sb., 2004, Volume 195, Number 8, Pages 47–90 (Mi msb839)  

This article is cited in 1 scientific paper (total in 1 paper)

On isotopic realizability of maps factored through a hyperplane

S. A. Melikhov

Steklov Mathematical Institute, Russian Academy of Sciences

Abstract: In this paper we study the isotopic realization problem, which is the question of isotopic realizability of a given (continuous) map $f$, that is, the possibility of a uniform approximation of $f$ by a continuous family of embeddings $g_t$, $t\in[0,\infty)$, under the condition that $f$ is discretely realizable, that is, that there exists a uniform approximation of $f$ by a sequence of embeddings $h_n$, $n\in\mathbb N$.
For each $n\geqslant3$ a map $f\colon S^n\to\mathbb R^{2n}$ is constructed that is discretely but not isotopically realizable and which, unlike all such previously known examples, is a locally flat topological immersion. For each $n\geqslant4$ a map $f\colon S^n\to\mathbb R^{2n-1}\subset\mathbb R^{2n}$ is constructed that is discretely but not isotopically realizable. It is shown that for $n\equiv0, 1\pmod4$ any map $f\colon S^n\to\mathbb R^{2n-2}\subset\mathbb R^{2n}$ is isotopically realizable, and for $n\equiv2\pmod4$, so also is every map $f\colon S^n\to\mathbb R^{2n-3}\subset\mathbb R^{2n}$. If $n\geqslant13$ and $n+1$ is not a power of $2$, an arbitrary map $f\colon S^n\to\mathbb R^{5[n/3]+3}\subset\mathbb R^{2n}$ is isotopically realizable.
The main results are devoted to the isotopic realization problem for maps $f$ of the form $S^n\stackrel{f}\to S^n\subset\mathbb R^{2n}$, $n=2^l-1$. It is established that if it has a negative solution, then the inverse images of points under the map $f$ have a certain homology property connected with actions of the group of $p$-adic integers. The solution is affirmative if $f$ is Lipschitzian and its van Kampen–Skopenkov thread has finite order. In connection with the proof the functors $\operatorname{Ext}_{\square}$ and $\operatorname{Ext}_{\bowtie}$ in the relative homology algebra of inverse spectra are introduced.

DOI: https://doi.org/10.4213/sm839

Full text: PDF file (627 kB)
References: PDF file   HTML file

English version:
Sbornik: Mathematics, 2004, 195:8, 1117–1163

Bibliographic databases:

UDC: 515.1
MSC: Primary 57Q35; Secondary 55N07, 55N22, 57Q15, 57Q37, 57Q45, 57Q91, 55S20, 5
Received: 26.08.2002 and 12.01.2004

Citation: S. A. Melikhov, “On isotopic realizability of maps factored through a hyperplane”, Mat. Sb., 195:8 (2004), 47–90; Sb. Math., 195:8 (2004), 1117–1163

Citation in format AMSBIB
\Bibitem{Mel04}
\by S.~A.~Melikhov
\paper On isotopic realizability of maps factored through a~hyperplane
\jour Mat. Sb.
\yr 2004
\vol 195
\issue 8
\pages 47--90
\mathnet{http://mi.mathnet.ru/msb839}
\crossref{https://doi.org/10.4213/sm839}
\mathscinet{http://www.ams.org/mathscinet-getitem?mr=2101338}
\zmath{https://zbmath.org/?q=an:1063.57022}
\elib{https://elibrary.ru/item.asp?id=13458508}
\transl
\jour Sb. Math.
\yr 2004
\vol 195
\issue 8
\pages 1117--1163
\crossref{https://doi.org/10.1070/SM2004v195n08ABEH000839}
\isi{http://gateway.isiknowledge.com/gateway/Gateway.cgi?GWVersion=2&SrcApp=PARTNER_APP&SrcAuth=LinksAMR&DestLinkType=FullRecord&DestApp=ALL_WOS&KeyUT=000225029800008}
\scopus{https://www.scopus.com/record/display.url?origin=inward&eid=2-s2.0-8744286444}


Linking options:
  • http://mi.mathnet.ru/eng/msb839
  • https://doi.org/10.4213/sm839
  • http://mi.mathnet.ru/eng/msb/v195/i8/p47

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles

    This publication is cited in the following articles:
    1. Melikhov S.A., Repovš D., “$n$-quasi-isotopy. I. Questions of nilpotence”, J. Knot Theory Ramifications, 14:5 (2005), 571–602  crossref  mathscinet  zmath  isi  elib
  • Математический сборник - 1992–2005 Sbornik: Mathematics (from 1967)
    Number of views:
    This page:288
    Full text:121
    References:46
    First page:1

     
    Contact us:
     Terms of Use  Registration  Logotypes © Steklov Mathematical Institute RAS, 2020